Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 67, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 16, 2008, 2:20 PM CDT for Outagamie County, Shawano County, Waupaca County, Wisconsin. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2008, 2:20 PM CDT (19:20 UTC)
- Expired
- Jul 16, 2008, 3:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Outagamie County, WI, Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 41 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 2:20 PM CDT | TSTM WND GST 64 | Clintonville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 9:57 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 161920
SVRGRB
WIC087-115-135-162015-
/O.NEW.KGRB.SV.W.0067.080716T1920Z-080716T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
220 PM CDT WED JUL 16 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
EASTERN SHAWANO COUNTY IN NORTHEAST WISCONSIN...
NORTHEASTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 315 PM CDT
* AT 219 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60
MPH...ROUGHLY ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
KESHENA TO SHAWANO TO CLINTONVILLE TO NEW LONDON..AND MOVING EAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLACK CREEK
THIS STORM HAS PRODUCED DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL AND
MAY DO SO AGAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4484 8824 4440 8832 4440 8905 4487 8897
TIME...MOT...LOC 1920Z 266DEG 38KT 4480 8878 4469 8856
4457 8858 4443 8868
$$
RDM3 follow-up statements
000
WWUS53 KGRB 161933
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT WED JUL 16 2008
WIC087-115-135-162015-
/O.CON.KGRB.SV.W.0067.000000T0000Z-080716T2015Z/
SHAWANO-OUTAGAMIE-WAUPACA-
232 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN WAUPACA...NORTHERN OUTAGAMIE AND EASTERN SHAWANO
COUNTIES...
AT 228 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM SHAWANO TO 10 MILES NORTHWEST OF BLACK CREEK TO
NEW LONDON...MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHAWANO...NICHOLS AND BRIARTON BY 240 PM...
SHAWANO LAKE...BONDUEL...BLACK CREEK AND BINGHAMTON BY 245 PM...
ROSE LAWN...HOFA PARK AND CECIL BY 250 PM...
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 4484 8824 4440 8832 4440 8905 4487 8897
TIME...MOT...LOC 1932Z 267DEG 27KT 4479 8867 4469 8851
4458 8851 4442 8860
$$
JKL000
WWUS53 KGRB 161949
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CDT WED JUL 16 2008
WIC087-115-135-162015-
/O.CON.KGRB.SV.W.0067.000000T0000Z-080716T2015Z/
SHAWANO-OUTAGAMIE-WAUPACA-
248 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN WAUPACA...NORTHERN OUTAGAMIE AND EASTERN SHAWANO
COUNTIES...
AT 247 PM...A SMALL LINE OF SEVERE THUNDERSTORMS WAS PRODUCING WINDS
OVER 50 MPH...ROUGHLY ALONG A LINE EXTENDING FROM SHAWANO TO PULASKI
TO BLACK CREEK...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CECIL...ZACHOW...SEYMOUR AND ANGELICA BY 255 PM...
GREEN VALLEY BY 310 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4481 8879 4484 8824 4478 8826 4440 8832
4441 8881
TIME...MOT...LOC 1948Z 267DEG 27KT 4480 8850 4470 8834
4459 8834 4445 8847
$$
JKL000
WWUS53 KGRB 162007
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT WED JUL 16 2008
WIC087-115-135-162016-
/O.EXP.KGRB.SV.W.0067.000000T0000Z-080716T2015Z/
SHAWANO-OUTAGAMIE-WAUPACA-
306 PM CDT WED JUL 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN
WAUPACA...NORTHERN OUTAGAMIE AND EASTERN SHAWANO COUNTIES WILL
EXPIRE AT 315 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WAS WEAKENING AND
MOVING OUT OF THE AREA.
GUSTY WINDS ARE STILL POSSIBLE WITH THE THUNDERSTORM.
LAT...LON 4481 8879 4484 8824 4478 8826 4440 8832
4441 8881
TIME...MOT...LOC 2006Z 267DEG 27KT 4481 8831 4471 8815
4460 8815 4446 8828
$$
JKLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:07 AM CDT, 10 hours 13 minutes earlier.
Area forecast discussion, Jul 16, 4:07 AM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 407 AM CDT WED JUL 16 2008 .SHORT TERM...TODAY THROUGH THURSDAY...MAIN FCST CONCERNS ARE PCPN TRENDS...AND POTENTIAL FOR SVR TSTMS WITH DAMAGING WINDS AND HEAVY RAINFALL TONIGHT. SFC ANALYSIS SHOWED A STATIONARY FRONT EXTENDING FROM A WEAK SFC LOW IN CNTRL SD EASTWARD INTO S MN AND CNTRL WI. ISOLD/SCT TSTMS WERE DEVELOPING FROM ND INTO CNTRL MN...AS ISENT LIFT INCREASED N OF THE FRONTAL BOUNDARY. THE FLOW ALOFT WAS ZONAL...WITH SEVERAL JET STREAKS MOVG ALONG THE U.S./CANADIAN BORDER. A POTENT S/W TROF AND UPPER DIVG ASSOC WITH A COUPLED UPPER JET WERE COMBINING TO PRODUCE TSTMS OVER S SASK. 00Z NAM SEEMED TO HAVE THE BEST HANDLE ON THE UPPER LEVEL FEATURES AND PCPN AREAS AT 06Z...SO HAVE FOLLOWED IT FOR THE DETAILS OF THE FCST. THE NAM ALSO CORRECTLY PICKED UP ON THE INCREASING CONVECTIVE ACTIVITY TO OUR WEST EARLY THIS MORNING. ALTHOUGH SOME OF THIS CONVECTION COULD APPROACH OUR SW COUNTIES THIS MORNING...FEEL THAT MOST OF THE FA WILL BE DRY...SO HAVE LOWERED POPS TO SLGT CHC THROUGH 18Z. EXPECT SCT TSTMS TO DEVELOP THIS AFTERNOON AS ISENT LIFT INCREASES. HAVE KEPT THE HIGHEST POPS IN OUR NW COUNTIES. ALL MODELS SHOW STRONG SUPPORT FOR AN MCS MOVG THROUGH GRB CWA TONIGHT...AS THE SFC/H8 WARM FRONTS LIFT NORTH THROUGH THE AREA... AND THE RRQ OF AN UPPER JET STREAK SHIFTS THROUGH THE RGN. WITH PRECIPITABLE WATER VALUES RISING TO AROUND 200% OF NORMAL... K-INDICES OF 35-40 AND H8 DEW POINTS AROUND 14-15 C...FEEL THAT THERE IS A GOOD LIKELIHOOD OF HEAVY RAINFALL. HAVE ALREADY SENT OUT AN UPDATED HYDROLOGIC STATEMENT (ESF) TO ADDRESS THIS ISSUE. DEGREE OF INSTABILITY AND SHEAR ALSO SUPPORT THE POTENTIAL FOR SVR TSTMS...WITH DAMAGING WINDS THE PRIMARY THREAT. HAVE BOOSTED POPS TO LIKELY OVER THE ENTIRE CWA...AND ADDED HEAVY RAINFALL TO THE WX GRIDS. ON THURSDAY...PCPN TRENDS ARE NOT QUITE AS CLEAR. THE STABILIZING EFFECTS OF THE OVERNIGHT MCS...AND H8 FLOW RUNNING PARALLEL TO THE FRONTAL BOUNDARY SUGGEST NO BETTER THAN SCT DEVELOPMENT DURING THE DAY. AS A RESULT...HAVE KEPT POPS IN THE CHC CATEGORY FOR NOW. SIDED TOWARD THE WARMER MET GUIDANCE FOR TODAY AND TONIGHT... AND USED A BLEND OF MET/MAV FOR THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. STRONG LOW AMPLITUDE FLOW ALOFT...ACROSS SOUTHERN CANADA/EXTREME NORTHERN CONUS...IS EXPECTED THROUGHOUT THIS PART OF THE FORECAST. THIS PATTERN WILL CONTINUE TO MAKE IT QUITE DIFFICULT TO ADD ANY SIGNIFICANT RESOLUTION TO THE FORECAST. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE IN THE CWA WITH A SURFACE BOUNDARY ACROSS WISCONSIN. MODELS SHOWED HIGH QPF DURING THE LATTER HALF OF THE WEEK...SO EXCESSIVE RAINFALL IS POSSIBLE. DID NOT SEE ANYTHING THAT WOULD LEAD ONE TO MAKE MAJOR ADJUSTMENTS TO THE PREVIOUS FORECAST...SO ONLY MINOR CHANGES HAVE BEEN MADE. && .AVIATION...EXPECT PATCHY FOG TO DISSIPATE SHORTLY AFTER SUNRISE THIS MORNING. SCT TSTMS WILL DEVELOP ALONG AND NORTH OF A STATIONARY FRONT THIS AFTERNOON. MVFR CIGS/VSBY ARE PSBL WITH THESE STORMS. A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO MOVE THROUGH THE RGN TONIGHT...ACCOMPANIED BY HEAVY RAINFALL AND POSSIBLY SOME DAMAGING WINDS. IFR VSBYS AND MVFR CIGS WILL LIKELY ACCOMPANY THESE STORMS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/MG
Hazardous weather outlook, Jul 16, 12:01 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1201 PM CDT WED JUL 16 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1201 PM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE STORMS THIS AFTERNOON INTO TONIGHT... WITH HAIL...DAMAGING WINDS AND VERY HEAVY RAIN. SOME URBAN AND SMALL STREAM FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FOR THE REST OF THIS WEEK. SEVERE STORMS ARE POSSIBLE THURSDAY...ALONG WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...AND POSSIBLY TONIGHT. LMZ521-522-541>543-171715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1201 PM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG...LOCALLY DENSE...MAY IMPACT MARINERS THROUGH TONIGHT. THERE IS CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL AND GUSTY WINDS MAY ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THE REST OF THIS WEEK. AREAS OF MARINE FOG WILL STILL BE POSSIBLE DURING THIS PERIOD... AS A HUMID AIR MASS FLOWS ACROSS THE RELATIVELY COOL WATERS OF LAKE MICHIGAN. JKL
In the hours before
Local storm report, Jul 16, 2:04 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
204 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD WAUPACA 44.34N 89.06W
07/16/2008 WAUPACA WI TRAINED SPOTTER
MAJOR FLOODING IN DOWNTOWN WITH MOVING WATER. PEA SIZED
HAIL REPORTED AS WELL.
&&
MARQUISLocal storm report, Jul 16, 2:06 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
206 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 5 W HILBERT 44.13N 88.26W
07/16/2008 E1.00 INCH CALUMET WI LAW ENFORCEMENT
1 INCH SIZED HAIL REPORTED AT INTERSECTION OF 114 AND
STATE PARK.
&&
MARQUISLocal storm report, Jul 16, 2:07 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
207 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL KAUKAUNA 44.26N 88.26W
07/16/2008 M0.75 INCH OUTAGAMIE WI TRAINED SPOTTER
DIME SIZED REPORTED WEST SIDE OF TOWN.
&&
MARQUISLocal storm report, Jul 16, 2:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
211 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 5 NW SHERWOOD 44.22N 88.34W
07/16/2008 E0.88 INCH CALUMET WI BROADCAST MEDIA
&&
JKLLocal storm report, Jul 16, 2:18 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
218 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 2 N SHERWOOD 44.20N 88.27W
07/16/2008 E2.00 INCH CALUMET WI EMERGENCY MNGR
&&
JKLLocal storm report, Jul 16, 2:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
220 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG 1 ENE MOSINEE 44.79N 89.67W
07/16/2008 MARATHON WI AMATEUR RADIO
18 INCH TREE DOWN ON INTERSECTION OF OLD 51 AND RING ROAD
&&
MARQUISThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:02 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 58 min |
| Jul 16, 12:21 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 54 min |
| Jul 16, 12:37 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 53 min |
| Jul 16, 12:52 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 68 min |
| Jul 16, 1:06 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago | 69 min |
| Jul 16, 1:18 PM CDT | Tornado Warning | GRB | Wood | 27 min |
| Jul 16, 1:31 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc, Outagamie, Winnebago | 59 min |
| Jul 16, 1:38 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 52 min |
| Jul 16, 1:41 PM CDT | Flash Flood Warning | GRB | Calumet, Outagamie, Portage, Waupaca, Waushara, Winnebago | 2 hr |
| Jul 16, 2:09 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago | 60 min |
| Jul 16, 2:30 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie | 60 min |
| Jul 16, 2:54 PM CDT | Flash Flood Warning | GRB | Calumet, Manitowoc, Winnebago | 111 min |
| Jul 16, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 52 min |
| Jul 16, 4:47 PM CDT | Flash Flood Warning | GRB | Calumet, Manitowoc | 81 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.